MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TFGT-A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 27mm trifecta gt valve was implanted.It was then determined that the valve was not functioning correctly, and was explanted the same day, on (b)(6) 2022.A 25mm trifecta gt was then selected and implanted as a replacement.It was noted that the 25mm trifecta valve was functioning as intended.The patient is reported to have died on (b)(6) 2022.The cause of death is unknown.No further information was provided on how the 27mm trifecta gt valve was not functioning correctly.
 
Additional Manufacturer Narrative
An event of the valve not functioning correctly and being explanted was reported.The investigation at abbott found that one leaflet did not function at expected during functional testing after the device was returned, however it was also found that all three stent posts were deformed, which could have contributed to the leaflet malfunction noted during functional testing.Qualitative x-ray examination of the stent appeared to show stent post 2 was bent inward and twisted, stent post 2 was slightly bent inward, and that stent post 2 was bent outward.It could not be definitively determined if this damage existed prior to explant.The device history record was reviewed to ensure each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.This was inclusive of a review of the manufacturing videos, which contained no evidence of anomalies during functional inspection in either the valve leaflets or the stent.The damaged stent could have contributed to the reported valve malfunction, if it was present prior to explant of the valve.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15671720
Report Number2135147-2022-01799
Device Sequence Number15045903
Product Code LWR
UDI-Device Identifier05415067018243
UDI-Public05415067018243
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2023
Device Model NumberTFGT-A
Device Catalogue NumberTFGT-27A
Device Lot Number7267508
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age78 YR
Patient SexMale